Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 27, 2020, 9:27 AM CDT for Lafourche Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 9:27 AM CDT (14:27 UTC)
- Expired
- Jul 27, 2020, 9:47 AM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WFUS54 KLIX 271427
TORLIX
LAC057-271500-
/O.NEW.KLIX.TO.W.0044.200727T1427Z-200727T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
927 AM CDT Mon Jul 27 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Lafourche Parish in southeastern Louisiana...
* Until 1000 AM CDT.
* At 926 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Galliano, moving east at 5 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Galliano around 930 AM CDT.
Golden Meadow around 1000 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2943 9039 2950 9038 2948 9018 2938 9020
TIME...MOT...LOC 1426Z 284DEG 5KT 2945 9034
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR2 follow-up statements
713
WWUS54 KLIX 271437
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
937 AM CDT Mon Jul 27 2020
LAC057-271500-
/O.CON.KLIX.TO.W.0044.000000T0000Z-200727T1500Z/
Lafourche LA-
937 AM CDT Mon Jul 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN LAFOURCHE PARISH...
At 936 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Galliano, moving southeast at 5 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Golden Meadow around 1000 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2946 9033 2948 9018 2938 9020 2943 9035
TIME...MOT...LOC 1436Z 292DEG 6KT 2943 9031
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24/RR776
WWUS54 KLIX 271447
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
947 AM CDT Mon Jul 27 2020
LAC057-271456-
/O.CAN.KLIX.TO.W.0044.000000T0000Z-200727T1500Z/
Lafourche LA-
947 AM CDT Mon Jul 27 2020
...THE TORNADO WARNING FOR SOUTHEASTERN LAFOURCHE PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds
are tropical funnels are still possible with this thunderstorm.
LAT...LON 2946 9033 2948 9018 2938 9020 2943 9035
TIME...MOT...LOC 1444Z 284DEG 5KT 2943 9029
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 5:19 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 5:19 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 519 AM CDT Mon Jul 27 2020 .SHORT TERM... Unsettled pattern will persist through at least Tuesday with PW values continuing to be well over 2 inches as weak disturbances rotate around Bermuda high in the northern Gulf. This along with an upper level Low over central and western portions of LA will bring increased lift and instability into the area with locally heavy rainfall possible throughout the daytime hours today. The heaviest rainfall is expected to occur during the morning and afternoon hours with another day of drying conditions expected by late afternoon and evening as atmosphere gets worked over with little to no sunshine for recovery afterward. With that in mind...temperatures will remain very pleasant again today with highs only in the low to mid 80s. An expected repeat scenario possible on Tuesday as little change in overall pattern expected. Meanwhile...upper level trough will begin to drop into the western Great Lakes beginning today. This will be the key to a break in the current pattern. Upper level trough will move eastward towards the northeastern USA by the middle and latter part of the week. Upper level high pressure will expand and slowly drift westward through the Gulf during the middle and latter part of the week bringing a drying trend with conditions returning to more typical summer conditions. Highs are expected to return to the lower 90s by Thursday with increased sunshine and scattered afternoon and evening thunderstorms. .LONG TERM... High pressure will remain in place over the central Gulf through the end of the week. An upper level trough will drop out of Canada near the upper Mississippi Valley and swing across the Great Lakes region Wednesday, then shift east towards the Atlantic. This will first push the upper ridge centered in the western Atlantic southward. The CWA will be in an area of weakness between that high pressure and another near the US Desert Southwest. Towards the W/Th time frame, the far western side of that Atlantic ridge will break off and become centered over the eastern GOM. Depending on how strong that smaller ridge is will determine home far it extends north and shields the local area from rainfall. The current forecast does still contain chance POPs as models haven't been particularly consistent with how much subsidence develops locally. An unseasonably low latitude sharp shortwave trough digs through the Arklatex and into the southern Mississippi River Valley by the weekend. This will bring an increased chance of thunderstorms into the area. A few storms could be strong to severe over the weekend if this pattern hold true. && .AVIATION... Heavy showers and isolated thunderstorms will continue to move inland affecting all terminals by mid morning. A repeat of Sunday will occur on Monday with prevailing light showers after 14z and continuing through 23z. Winds have not been much of an impact but IFR to LIFR ceilings can be expected as well as temporary visibilities down to 1sm or less on Monday. && .MARINE... High pressure will remain over the eastern Gulf bringing a continued onshore flow to the coastal waters through the period. Winds will remain fairly light through the period with seas remaining 3 feet or less through the remainder of the week. Unsettled pattern to persist through the first half the week with showers and thunderstorms...returning to more typical summer weather pattern by late week with mainly nocturnal convection in the offshore waters. && .DECISION SUPPORT... && .PRELIMINARY POINT TEMPS/POPS... MCB 83 73 84 74 / 90 50 90 20 BTR 83 74 85 74 / 90 40 90 20 ASD 83 73 85 74 / 90 40 90 30 MSY 83 75 85 76 / 90 40 90 40 GPT 82 75 84 76 / 90 40 90 30 PQL 85 73 86 73 / 90 40 90 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 27, 6:40 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
640 AM CDT Mon Jul 27 2020
LAZ063-069-070-271215-
Lower Plaquemines-Lower St. Bernard-Upper Plaquemines-
640 AM CDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 639 AM CDT, a strong thunderstorm was located over Port Sulphur,
moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
This storm is exhibiting some rotation and watching closely to see
if a tornado warning is needed. However, this storm doesn't appear
to have much of a wind risk outside of the 30 mph already mentioned
thus why a severe thunderstorm warning is not out right now.
Locations impacted include...
Port Sulphur, Pointe A La Hache and Empire.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2945 8982 2979 8996 2977 8955 2972 8956
2976 8958 2972 8960 2976 8963 2975 8965
2972 8961 2971 8964 2971 8957 2969 8963
2968 8958 2965 8958 2968 8966 2962 8963
2961 8973 2949 8962 2943 8963
TIME...MOT...LOC 1139Z 187DEG 11KT 2953 8972Special weather statement, Jul 27, 7:00 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
700 AM CDT Mon Jul 27 2020
LAZ059-065-067-271300-
Upper Terrebonne-Lower Lafourche-Upper Lafourche-
700 AM CDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAFOURCHE
PARISH...
At 659 AM CDT, a strong thunderstorm was located near Houma, moving
northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
This storm had the tornado warning on it earlier but the rotation
has weakened some, however we are closely watching it to see if a
new tornado warning will be needed.
Locations impacted include...
Houma, Larose, Lockport, Mathews, Raceland and Des Allemands.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2956 9058 2955 9066 2958 9068 2983 9055
2956 9029 2954 9057
TIME...MOT...LOC 1159Z 236DEG 14KT 2957 9061Special weather statement, Jul 27, 7:22 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
722 AM CDT Mon Jul 27 2020
LAZ066-271315-
Lower Terrebonne-
722 AM CDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TERREBONNE
PARISH...
At 721 AM CDT, a strong thunderstorm was located 13 miles west of
Cocodrie, or 26 miles southwest of Houma, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
This storm is exhibiting some rotation and watching closely to see
if a tornado warning is needed. However, this storm doesn't appear
to have much of a wind risk outside of the 30 mph already mentioned
thus why a severe thunderstorm warning is not out right now.
Locations impacted include...
Dulac, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon Center Buoy.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2920 9097 2922 9097 2920 9089 2923 9087
2924 9088 2921 9084 2923 9083 2926 9090
2924 9097 2927 9097 2927 9094 2930 9093
2947 9059 2921 9057 2923 9058 2925 9061
2921 9059 2922 9064 2915 9065
TIME...MOT...LOC 1221Z 261DEG 8KT 2924 9089Special weather statement, Jul 27, 8:32 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
832 AM CDT Mon Jul 27 2020
LAZ059>061-066>068-271400-
Lower Terrebonne-St. Charles-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Jefferson-
832 AM CDT Mon Jul 27 2020
...A LINE OF SHOWERS WILL AFFECT EASTERN ST. CHARLES...EAST CENTRAL
TERREBONNE...EASTERN LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...
At 831 AM CDT, radar indicated showers were located along a line
extending from St. Rose to near Larose to near Montegut. Movement was
southeast at 5 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Metairie, Cut Off, Galliano, Avondale, Larose, Jefferson, Harahan,
Westwego, Golden Meadow, Elmwood, Luling, Bridge City, River Ridge,
Ama, Destrehan, Waggaman, St. Rose, New Sarpy, Boutte and Montegut.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2930 9040 2932 9044 2935 9043 2930 9048
2936 9050 2935 9052 2942 9058 2967 9039
3005 9038 3002 9015 2951 9017 2930 9033
2934 9035 2934 9036 2931 9035 2922 9040
TIME...MOT...LOC 1331Z 309DEG 6KT 2994 9033 2964 9034 2944 9048
24/RRSpecial weather statement, Jul 27, 8:38 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
838 AM CDT Mon Jul 27 2020
MSZ080>082-271415-
Jackson-Harrison-Hancock-
838 AM CDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HARRISON...
SOUTHERN HANCOCK AND SOUTHERN JACKSON COUNTIES...
At 838 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pearlington to Gulfport to near Moss
Point. Movement was northwest at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, Bay St.
Louis, Waveland, St. Martin, Diamondhead, Escatawpa, Gautier,
D'iberville, Latimer, Kiln, Pearlington, Lyman, Shoreline Park,
Stennis Space Center, Helena and Gulf Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3036 8841 3034 8845 3038 8878 3043 8885
3043 8899 3042 8901 3040 8886 3040 8900
3031 8926 3036 8928 3037 8935 3034 8938
3034 8934 3031 8933 3018 8950 3018 8957
3023 8962 3036 8966 3052 8933 3051 8840
TIME...MOT...LOC 1338Z 113DEG 12KT 3023 8952 3043 8908 3037 8857
24/RRSpecial weather statement, Jul 27, 9:19 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
919 AM CDT Mon Jul 27 2020
LAZ059>062-069-271445-
Orleans-Lower Plaquemines-St. Charles-Upper Lafourche-Upper
Jefferson-
919 AM CDT Mon Jul 27 2020
...A SHOWER WILL AFFECT SOUTHEASTERN ST. CHARLES...SOUTHWESTERN
ORLEANS...EAST CENTRAL LAFOURCHE AND CENTRAL JEFFERSON PARISHES...
At 918 AM CDT, a shower was located near Barataria, or 12 miles south
of Marrero, moving northeast at 10 mph.
Winds in excess of 30 mph are possible with this shower. This shower
has a history of producing brief rotation. Tropical funnel clouds
are possible with this shower.
Locations impacted include...
Timberlane, Harvey, Marrero, Belle Chasse, Gretna, Jean Lafitte,
Woodmere, Terrytown, Lafitte, Estelle and Barataria.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2976 9029 2993 8999 2990 8998 2989 8999
2989 9001 2986 9003 2982 9007 2979 9006
2978 9007 2974 9007 2966 9001 2966 8997
2960 9020
TIME...MOT...LOC 1418Z 245DEG 11KT 2972 9017
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:22 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Lafourche, Saint James | 3 hr |
| Jul 27, 5:26 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jul 27, 5:50 AM CDT | Special Weather Statement | LIX | Ascension | 25 min |
| Jul 27, 6:08 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| Jul 27, 6:24 AM CDT | Special Weather Statement | LIX | Lafourche | 36 min |
| Jul 27, 6:30 AM CDT | Tornado Warning | LIX | Lafourche, Terrebonne | 30 min |
| Jul 27, 6:40 AM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| Jul 27, 7:00 AM CDT | Special Weather Statement | LIX | Lafourche | 60 min |
| Jul 27, 7:14 AM CDT | Special Marine Warning | LIX | 91 min | |
| Jul 27, 7:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| Jul 27, 7:22 AM CDT | Special Weather Statement | LIX | Terrebonne | 53 min |
| Jul 27, 7:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 27, 7:46 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles | 30 min |
| Jul 27, 7:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jul 27, 8:32 AM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 28 min |
| Jul 27, 8:51 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 24 min |
| Jul 27, 9:14 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Jul 27, 9:19 AM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Jul 27, 9:21 AM CDT | Special Marine Warning | LIX | 39 min | |
| Jul 27, 9:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 27, 9:43 AM CDT | Special Weather Statement | LIX | Jefferson | 32 min |
| Jul 27, 9:56 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 57 min |
| Jul 27, 9:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 27, 10:03 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Tammany | 3 hr |
| Jul 27, 10:09 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jul 27, 10:16 AM CDT | Special Marine Warning | LIX | 119 min | |
| Jul 27, 10:23 AM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 37 min |
| Jul 27, 10:28 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 2 hr |
| Jul 27, 10:31 AM CDT | Special Marine Warning | LIX | 89 min | |
| Jul 27, 10:56 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jul 27, 10:57 AM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 63 min |
| Jul 27, 11:08 AM CDT | Areal Flood Advisory | LIX | Washington | 112 min |
| Jul 27, 11:21 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 32 hr |
| Jul 27, 12:05 PM CDT | Special Weather Statement | LIX | Plaquemines | 85 min |
| Jul 27, 12:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 27, 12:33 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 27, 12:34 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 27, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 27, 1:35 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 2 hr |
| Jul 27, 1:54 PM CDT | Special Marine Warning | LIX | 36 min | |
| Jul 27, 2:10 PM CDT | River Flood Warning | LIX | Saint Tammany | 21 hr |
| Jul 27, 2:44 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 27, 2:51 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 27, 4:27 PM CDT | Special Marine Warning | LIX | 33 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.